Alert archive / Tennessee / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 7, NWS Nashville, TN

March 29, 2002Benton County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Mar 29, 2002, 6:27 PM CST for Benton County, Tennessee. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 29, 2002, 6:27 PM CST (00:27 UTC)
Expired
Mar 29, 2002, 6:50 PM CST
In force
23 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Benton County, TN

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 29, 3:00 PM CSTTornado WatchSPC5 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.5 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2002-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1120 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2002-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 216 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1120 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
1253 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
216 m²/s²
0-3 km storm-relative helicity
352 m²/s²
Significant tornado parameter
1.9
Supercell composite
9.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

597 
WUUS54 KOHX 300027
SVRBNA
TNC005-300050-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
625 PM CST FRI MAR 29 2002

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BENTON COUNTY IN TENNESSEE

* UNTIL 650 PM CST

* AT 620 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 5 MILES WEST OF BIG SANDY...OR 9 MILES
  SOUTHEAST OF PARIS...MOVING EAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  IN EASTERN BENTON COUNTY BY 640 PM CST

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY
LIGHTNING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 8 PM FOR NORTHWEST 
PORTIONS OF THE MIDSTATE.

LAT...LON 3634 8825 3616 8829 3613 8795 3632 8795

$$

GIRODO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 6:26 PM CST, 1 minute earlier.

Area forecast discussion, Mar 29, 6:26 PM CST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
626 PM CST FRI MAR 29 2002

SPC IS SCHEDULED TO EXTEND THE TORNADO WATCH. THE NEW TORNADO WATCH
WILL COVER THE ENTIRE CWA AND WILL TAKE THE PLACE OF THE PREVIOUS
WATCH WHICH COVERED OUR EXTREME NORTHEASTERN COUNTIES. WILL ISSUE
UPDATE AS SOON AS THE NEW WATCH IS ISSUED.

OTHERWISE...REPORTS FROM NEIGHBORING OFFICES INDICATING THAT MUCH OF
THE SEVERE ACTIVITY HAS BEEN IN THE FORM OF HAIL...3/4 INCH TO 1 3/4
INCH...SO FAR. SOME ROTATION HAS BEEN NOTED ON THE OHX RADAR IN
REGARD TO THE STORM OVER CHRISTIAN COUNTY IN KY. A TORNADO AND SOME
WIND DAMAGE WAS REPORTED WITHIN THE LAST HOUR ACROSS EASTERN
ARKANSAS BUT SO FAR...HAIL LOOKS TO BE THE MAIN THREAT FOR THE MID
TN AREA. HOWEVER...SOME STORMS BEGINNING TO SHOW SOME ROTATION AND
THE LOW LEVEL BOUNDARY INFLUENCES ARE EXPECTED TO INCREASE WITH THE
APPROACH OF THE FRONT.

UPDATE COMING OUT SHORTLY...

.BNA...NONE.

21

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 6:34 PM CSTSevere Thunderstorm WarningOHXHouston, Stewart26 min
Mar 29, 6:44 PM CSTSevere Thunderstorm WarningOHXHumphreys46 min
Mar 29, 6:44 PM CSTSevere Thunderstorm WarningOHXMaury31 min
Mar 29, 6:48 PM CSTTornado WarningOHXRobertson27 min
Mar 29, 6:56 PM CSTSevere Thunderstorm WarningOHXWilliamson29 min
Mar 29, 7:02 PM CSTSevere Thunderstorm WarningOHXBenton18 min
Mar 29, 7:04 PM CSTSevere Thunderstorm WarningOHXSumner31 min
Mar 29, 7:15 PM CSTSevere Thunderstorm WarningOHXBedford, Marshall, Rutherford30 min
Mar 29, 7:17 PM CSTTornado WarningOHXSumner28 min
Mar 29, 7:23 PM CSTSevere Thunderstorm WarningOHXHumphreys32 min
Mar 29, 7:39 PM CSTTornado WarningOHXMacon31 min
Mar 29, 7:42 PM CSTSevere Thunderstorm WarningOHXCannon33 min
Mar 29, 7:47 PM CSTSevere Thunderstorm WarningOHXBedford28 min
Mar 29, 7:59 PM CSTSevere Thunderstorm WarningOHXCoffee31 min
Mar 29, 8:02 PM CSTTornado WarningOHXDeKalb23 min
Mar 29, 8:30 PM CSTSevere Thunderstorm WarningOHXWilliamson20 min
Mar 29, 8:48 PM CSTSevere Thunderstorm WarningOHXRutherford27 min
Mar 29, 9:29 PM CSTTornado WarningOHXGiles, Marshall31 min
Mar 29, 9:39 PM CSTSevere Thunderstorm WarningOHXLincoln, Moore26 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.